MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Iris damage is identified in the labeling as a known inherent risk of trabecular micro-bypass stent surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the results of the investigation, a quality product deficiency was not identified.The root cause of the reported event was due to patient movement during procedure.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract surgery, the patient continuous ¿abrupt¿ head movement during attempted implantation of a trabecular micro-bypass stent caused the surgeon to inadvertently create an iridotomy with the stent.The stent was removed from the patient¿s eye and the procedure was aborted.Additional information is being requested.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the surgeon provided the following additional information.The iris damage was characterized as inconsequential (trivial), which did not require any medical or surgical interventions.The iris damage was observed approximately 9 o¿clock (small area of iris loss).According to the surgeon, the patient attempted to sit up during implantation attempt which contributed to the reported event.The prognosis was reported as ¿eye is well healed¿ after surgery.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key7957119
Report Number2032546-2018-00099
Device Sequence Number1514051
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number115769
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Date Report Sent to FDA01/01/2005